If you are taking Xtandi (enzalutamide) and believe you have taken too much, seek medical treatment right away. Although there have not been any reported cases of an overdose, taking too much may lead to seizures, diarrhea, and weakness. Treating an overdose of Xtandi may involve administering activated charcoal, pumping the stomach, and providing supportive care.
Can You Take Too Much Xtandi?
Xtandi® (enzalutamide) is a prescription medication used to treat prostate cancer that has spread to other areas of the body and is resistant to certain other treatments. As with most medications, it is possible to take too much Xtandi.
The specific effects of an overdose would likely vary, depending on a number of factors, including the Xtandi dosage and whether it was taken with any other medications or substances.
Effects of an Overdose
There have not been any reported cases of an overdose with Xtandi. Therefore, the expected effects are not entirely known. In clinical studies, seizures were reported in people who were given high doses of the drug.
In addition, based on the known effects of Xtandi, symptoms of an overdose may include:
Treatment Options for a Xtandi Overdose
If the overdose was recent, a healthcare provider may administer activated charcoal or "pump the stomach" to help reduce the amount of the medication that is absorbed into the bloodstream.
Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. Supportive treatment for an Xtandi overdose may include close monitoring for seizures and administering anti-seizure medicines if necessary.
It is important that you seek medical attention immediately if you believe that you or someone else has taken too much.